Texas, 2004

Damaging Wind in Texas, June 28, 2004

June 28, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 28, 1:50 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 28, 1:50 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT MON JUN 28 2004

.DISCUSSION...THE COMBINATION OF TROPICAL MOISTURE...OUTFLOW
BOUNDARIES...DAYTIME HEATING... AND A WEAKNESS IN THE UPPER LEVEL
PORTION OF THE ATMOSPHERE HAS CONTINUED TO ALLOW TSTM DEVELOPMENT
THIS AFTERNOON. THE UPPER LEVEL FLOW IS FROM THE WEST NORTHWEST WHICH
IS PUSHING STORMS OFF TO THE EAST. TEMPS OUTSIDE OF RAIN COOLED AIR
IS HANGING AROUND 90 DEGREES.

THIS PATTERN OF SHOWERS DEVELOPING DURING THE LATE MORNING HOURS
AND INCREASING IN AREA COVERAGE AND STRENGTH INTO THE AFTERNOON
HOURS WILL CONTINUE OVER THE NEXT SEVERAL DAYS. HEAT INDICES WILL
HOVER AROUND THE CENTURY MARK OUTSIDE OF RAIN COOLED AIR.

THE TROPICS ARE REMAINING QUIET.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  89  74  88 /  30  50  20  50
BPT  73  88  74  88 /  30  50  20  50
AEX  71  89  71  88 /  30  50  20  50
LFT  74  88  73  88 /  20  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 28, 5:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT MON JUN 28 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
291000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT MON JUN 28 2004

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM COVERAGE AND RAINFALL AMOUNTS SHOULD BE MORE TYPICAL
FOR THIS TIME OF YEAR SINCE RIDGING WILL SUPPRESS THUNDERSTORMS...
DESPITE THE TROPICAL AIRMASS. SCATTERED THUNDERSTORMS COULD DEVELOP
AS EARLY AS MID-MORNING NEAR THE I-10 CORRIDOR WITH THE SEABREEZE
SUSTAINING THE ACTIVITY INTO THE AFTERNOON.

MEAN AREAL RAINFALL AMOUNTS SLIGHTLY LESS THAN 1/2 INCH ARE EXPECTED.
LOCAL RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES ARE POSSIBLE. GROUNDS
ACROSS THE AREA BEGAN TO DRY ON SUNDAY BUT ARE STILL CLOSE TO
SATURATION.

THERE ARE SEVERAL RIVERS IN THE AREA WHICH WILL REMAIN IN FLOOD DUE
TO PREVIOUS RAINFALL RUNOFF. PLEASE SEE THE RIVER FLOOD STATEMENT
NEWFLSLCH FOR MORE INFORMATION. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL DAILY. ADDITIONAL
EXCESSIVE RAINFALL IS NOT EXPECTED UNTIL LATE IN THE WEEK OR POSSIBLY
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUIRED LATER THIS WEEK OR THIS WEEKEND DUE TO THE
POSSIBILITY OF MORE HEAVY RAINFALL.

11

The radar

The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
June 28, 2:45 PM CST
Where
Orange County, Vidor
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.117, -94.017

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406327.